Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 88, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Sep 8, 2000, 7:25 PM MDT for Catron County, New Mexico. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 8, 2000, 7:25 PM MDT (01:25 UTC)
- Expired
- Sep 8, 2000, 8:00 PM MDT
- In force
- 35 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Catron County, NM
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 1.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2224 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
594 WUUS55 KABQ 090125 SVRABQ NMC003-090200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 725 PM MDT FRI SEP 8 2000 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL CATRON COUNTY IN WEST CENTRAL NEW MEXICO * UNTIL 800 PM MDT * AT 718 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF QUEMADO LAKE...OR ABOUT 42 MILES NORTH OF RESERVE...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER QUEMADO LAKE AT 730 PM MDT SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. SEEK INDOOR SHELTER IN A STRONG BUILDING. AVOID WINDOWS LAT...LON 3434 10869 3421 10854 3437 10832 3451 10849
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 3:45 PM MDT, 3 hours 40 minutes earlier.
Area forecast discussion, Sep 8, 3:45 PM MDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 345 PM MDT FRI SEP 8 2000 EXPECT BREEZY CONDITIONS NORTH AND EAST SATURDAY AS SHORTWAVE CROSSES OVER SOUTHERN CO AND LEE SURFACE TROUGH DEVELOPS. UPPER RIDGE BECOMES SUPPRESSED WITH ZONAL FLOW N LATE SAT/SUN AND HIGH CENTER ENDING UP VCNTY EPZ. AT THE SAME TIME MODELS DEPICT COUPLE OF SHORTWAVES ROTATING OVER NRN NM. EXPECT THERE WILL BE GOOD DRYING ASSOCIATED WITH PASSAGE OF THIS AFTERNOON/S SHORTWAVE AND NOT SURE HOW MUCH MOISTURE WILL REMAIN...THEREFORE WILL HOLD ONTO LOW POPS OVER THE NORTHERN AND WESTERN MOUNTAINS DURING THE WEEKEND. BETTER MOISTURE LINGERS SOUTH AND EAST. EXTENDED PD INDICATES UPPER HIGH RECOVERING NORTHWARD...BUT APPEARS THERE MAY BE A WINDSHIFT INTO NE EARLY TUE FOR SOME COOLING. WON/T MESS WITH THAT FOR NOW. ABQ BA 059/087 057/089 060 483-1 SAF BB 054/083 051/085 053 48411 TCC BA 060/090 059/090 058 48311 .ABQ...NONE.
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.